Alert archive / Florida / Wind Advisories in 2019
Wind Advisory 13, NWS Jacksonville, FL
NWS Jacksonville, FL issued this wind advisory at Dec 24, 2019, 12:03 PM EST for Camden County, Glynn County, Georgia; Duval County, Flagler County, Nassau County, Florida. It was in force for 10 hr.
The area
The counties it named.
The facts
- Issued
- Dec 24, 2019, 12:03 PM EST (17:03 UTC)
- Expired
- Dec 24, 2019, 9:42 PM EST
- In force
- 10 hr
- Issued by
- NWS Jacksonville, FL
Counties Duval County, FL, Flagler County, FL, Nassau County, FL, Camden County, GA, Glynn County, GA
The radar
The Jacksonville radar (KJAX), 13 km from the middle of the area, began a volume at 17:06 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Jacksonville, FL (KJAX), launched 12:00Z, 5.1 hours before the alert went out and 13 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2 J/kg
- Mixed-layer CIN
- 0 J/kg
- Mixed-layer LCL
- 474 m above ground
- 0-6 km bulk shear
- 58 kt
- 0-1 km storm-relative helicity
- 297 m²/s²
- 0-3 km storm-relative helicity
- 342 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
842 WWUS72 KJAX 241703 NPWJAX URGENT - WEATHER MESSAGE National Weather Service Jacksonville FL 1203 PM EST Tue Dec 24 2019 FLZ124-125-133-138-GAZ154-166-250300- /O.NEW.KJAX.WI.Y.0013.191224T1703Z-191225T0300Z/ Coastal Nassau-Coastal Duval-Coastal St. Johns-Coastal Flagler- Coastal Glynn-Coastal Camden- Including the cities of Amelia City, Fernandina Beach, Yulee, Arlington, Jacksonville, Oceanway, Tallyrand, Ponte Vedra Beach, Durbin, Palm Valley, Anastasia, Saint Augustine, Palm Coast, Jekyll Island, Glynn Haven, Sea Island, St. Simons, Country Club Estate, Dock Junction, Dover Bluff, Kingsland, and Dungeness 1203 PM EST Tue Dec 24 2019 ...WIND ADVISORY IN EFFECT UNTIL 10 PM EST THIS EVENING... * WHAT...North northeast winds 15 to 25 mph with gusts up to 40 mph. * WHERE...In Georgia, Coastal Glynn and Coastal Camden Counties. In Florida, Coastal Nassau, Coastal Duval, Coastal St. Johns and Coastal Flagler Counties. * WHEN...Until 10 PM EST this evening. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
1 follow-up statement
826 WWUS72 KJAX 250242 NPWJAX URGENT - WEATHER MESSAGE National Weather Service Jacksonville FL 942 PM EST Tue Dec 24 2019 FLZ124-125-133-138-GAZ154-166-250345- /O.CAN.KJAX.WI.Y.0013.000000T0000Z-191225T0300Z/ Coastal Nassau-Coastal Duval-Coastal St. Johns-Coastal Flagler- Coastal Glynn-Coastal Camden- Including the cities of Amelia City, Fernandina Beach, Yulee, Arlington, Jacksonville, Oceanway, Tallyrand, Ponte Vedra Beach, Durbin, Palm Valley, Anastasia, Saint Augustine, Palm Coast, Jekyll Island, Glynn Haven, Sea Island, St. Simons, Country Club Estate, Dock Junction, Dover Bluff, Kingsland, and Dungeness 942 PM EST Tue Dec 24 2019 ...WIND ADVISORY IS CANCELLED... Windy conditions are slowly subsiding this evening. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before this wind advisory went out at Dec 24, 8:11 AM EST, 3 hours 52 minutes earlier.
Area forecast discussion, Dec 24, 8:11 AM EST, 3 hours 52 minutes before
Area Forecast Discussion
National Weather Service Jacksonville FL
811 AM EST Tue Dec 24 2019
.UPDATE...
Not much change to current forecast as widespread low clouds,
drizzle, off and on light rain showers will continue through the
morning hours with a slight decrease in clouds during the
afternoon hours, mainly across SE GA while clouds will hold in
place across most of NE FL through sunset. A few lower vsbys in
the 1-3 mile range in drizzle/fog this morning will lift this
afternoon. Cloud cover will hold temps down today with highs only
in the lower to middle 60s, only a 3-5 deg bump from current
values. North to Northeast winds will increase to 20-25 mph with
gusts to 35 mph along the Atlc Coast, likely just below Wind
Advisory criteria for now. Over inland areas N-NE winds generally
in the 10-20 mph range with a few gusts into the 25-30 mph range.
&&
.PREV DISCUSSION [539 AM EST]...
.NEAR TERM [Through Tonight]...
Two distinct areas of rainfall were impacting the local area this
morning associated with meandering low pressure offshore of the
local Atlantic coast. The first area of rainfall was edging
southward across SE GA and parts of NE FL associated with the
frontal occlusion on the west side of the surface low offshore of
the SC/GA Atlantic coast. There has been thunderstorm activity
over the adjacent marine waters and along the SE GA coast with
this activity in an area of elevated instability. The other area
of rainfall was departing offshore of the the St. Johns and
Flagler county coasts under the anomalously strong closed upper
level low drifting east offshore of the north-Florida Atlantic
coast. Cloud skies with areas of drizzle will continue through
sunrise with the best chance of measurable rainfall increasing
generally east of Highway 301 and toward the Atlantic coast.
As a strong upper level ridge builds east from the central US
today, the upper level low will be shunt farther east, downstream
of the local area through today. The surface low meandering just
offshore will phase under the upper pressure falls, and the
vertically stacked system will finally edge farther offshore
through tonight. As the surface low departs today, the trailing
occlusion trough axis pivots south and east across NE FL into the
afternoon gradually focusing rain chances southward farther
offshore as drier air filters southward across SE GA and across
the Suwannee River Valley under a strengthening low level axis
from the north. As rainfall tappers off, strong NNE wind surge
will press down the local Atlantic coast through between the
departing low and the strengthening surface ridge axis. Prepare
for blustery NNE winds along the Atlantic coast with speeds of
20-25 mph and gusts up to 35 mph at times, just shy of local Wind
Advisory criteria. Farther inland, winds will near 15 mph with
gusts near 25 mph at times. Low clouds will linger through much of
the day but gradual clearing will occur form the north in
afternoon and continue into the evening, however, a lingering band
of moisture and convergent onshore flow will maintain a low
chance of coastal showers moving onshore south of St. Augustine
tonight. Elsewhere, dry conditions expected with clearing skies
across SE GA and the Suwannee River Valley. Despite clearing skies
and recent moisture, conditions not favorable for inland fog
tonight due to elevated winds.
Trended toward lower side of guidance for high temperatures today
given mostly cloudy skies & cool NNE wind surge pressing down the
coast with highs in the mid 60s inland to lower 60s coast.
Minimum temperatures tonight will range from near normal across SE
GA where chilly NNE drainage flow and clear skies will drop mins
into the mid/upper 40s inland while lingering clouds across our SE
FL zones south of St. Augustine and more moist onshore flow will
bring above normal mins in the mid/upper 50s.
.SHORT TERM [Wednesday Through Thursday]...
Surface low pressure will be well east off the Fl east coast on
Wednesday. Surface high pressure ridge to the north and a weak
coastal trough will maintain a tight pressure gradient and gusty
NE winds near the coast through Thursday. Drier air will advect
in from the north as the low moves farther away. This will
confine coastal showers to areas from St. Augustine southward on
Wednesday. Dry conditions expected area wide on Thursday. Temperatures
will be several degrees above average as a deep layer ridge moves
over the SE.
.LONG TERM [Friday Through Tuesday]...
Friday and Saturday will be mostly dry except for possibly a few
coastal showers. Above normal temperatures will continue as mid-
upper level ridge axis pushes off the east coast and surface winds
become southeasterly. High temperatures will reach the low/mid
70s Friday and Saturday and upper 70s Sunday. 00Z Models in better
agreement with SW upper low phasing with northern stream trough
this weekend. The upper trough will then move east increasing our
rain chances Sunday and Sunday night with a cold front pushing
across the area Sunday night. Monday will be drier and cooler as
high pressure builds in from the NW.
.AVIATION...
[Through 12Z Wednesday]
Widespread IFR ceilings were funneling southward across the
terminals with rainfall intensity tapering off as low pressure
drifts farther offshore away form the local Atlantic coast.
Restrictions to IFR will continue through mid-late morning across
most terminals with improvement to MVFR into the afternoon as
blustery NNE wind surge presses down the coast. Sustained speeds
will near 15 kts at coastal terminals with gusts 25-30 kts
possible. Clearing from the north late afternoon into the evening
with VFR expected at SSI first, then further VFR improvement
toward JAX, CRG and VQQ through 03-06Z. Low MVFR ceilings are
expected to linger near GNV and SGJ into tonight. Winds will relax
inland this evening, but will remain strong onshore from the NNE
along the coast.
.MARINE...
Strong surface low pressure track offshore of the southeast U.S.
today with NNE wind surge expected to press southward down the
local waters through the day. Maintained Small Craft Advisory
headline for the nearshore waters today and raised a Gale Warning
for the outer waters with frequent gusts to gale force expected
through this evening. Winds gradually relax tonight into Wednesday
as surface high pressure strengthens north of the region, however,
an extended duration of onshore flow and swells from the distant
low will continue elevated combined seas with Advisory conditions
expected for the outer waters through late Thu. The next cold
front will approach from the west early next week was winds veer
ESE into the weekend.
Rip Current/Surf: High Rip Current Risk through Wed as strong NNE
flow develops and persists. Morning surf reports ranged from 3-5
ft, but as flow transitions onshore and strengthens through the
afternoon, breakers are expected to build into the 5-7 ft range
generally south of St. Augustine late afternoon into tonight and a
High Surf Advisory may be needed later today.
.HYDROLOGY...
River Flooding: The Altamaha River at Baxley rose into minor flood
stage early this morning. River flood warning for minor flooding
will continue for the Altamaha River at both Charlotteville and
Baxley.
Coastal Flood: Increasing onshore flow today into Wed combined
with higher astronomical tides with the New Moon on Wed will
continue to build water levels along the coast and adjacent
estuaries including the St. Johns River basin. A few coastal gages
rose to Action stage yesterday evening with high tide, and with
stronger flow today expect further rise today with departures of
1-1.5 ft MHHW (above ground level water level inundation) along
the immediate coast. Have issued a Coastal Flood Advisory for our
coastal counties to highlight nuisance flooding today around high
tides. Peak of water rise will be high tides tonight into Wed
where PETSS guidance suggests water level inundation of 1.5-2.5 ft
agl. Coastal flood advisory will likely need to be expanded for
the St. Johns river basin Wed due as persistent onshore flow traps
tides and rises high tide levels to minor flood thresholds.
&&
.PRELIMINARY POINT TEMPS/POPS...
AMG 66 45 65 45 69 / 20 0 0 0 10
SSI 65 52 61 51 66 / 40 0 0 10 10
JAX 66 52 66 52 70 / 40 0 0 10 10
SGJ 66 58 67 56 71 / 50 10 20 20 10
GNV 67 53 71 53 74 / 20 0 0 10 0
OCF 66 55 73 54 76 / 20 0 0 10 0
&&
.JAX WATCHES/WARNINGS/ADVISORIES...
FL...High Rip Current Risk through Wednesday evening for Coastal
Duval-Coastal Flagler-Coastal Nassau-Coastal St. Johns.
Coastal Flood Advisory until 7 PM EST Wednesday for Coastal
Duval-Coastal Flagler-Coastal Nassau-Coastal St. Johns.
GA...High Rip Current Risk through Wednesday evening for Coastal
Camden-Coastal Glynn.
AM...Small Craft Advisory until 10 AM EST this morning for Waters
from Altamaha Sound GA to Fernandina Beach FL from 20 to 60
NM-Waters from Fernandina Beach to St. Augustine FL from 20
to 60 NM-Waters from St. Augustine to Flagler Beach FL from
20 to 60 NM.
Gale Warning until 4 AM EST Wednesday for Waters from Altamaha
Sound GA to Fernandina Beach FL from 20 to 60 NM-Waters
from Fernandina Beach to St. Augustine FL from 20 to 60 NM-
Waters from St. Augustine to Flagler Beach FL from 20 to 60
NM.
Small Craft Advisory until 4 AM EST Thursday for Coastal waters
from Altamaha Sound to Fernandina Beach FL out 20 NM-
Coastal waters from Fernandina Beach to St. Augustine FL
out 20 NM-Coastal waters from St. Augustine to Flagler
Beach FL out 20 NM.
&&The office that day
Everything else NWS Jacksonville, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 24, 1:02 AM EST | Areal Flood Advisory | JAX | Camden, Glynn | 88 min |
| Dec 24, 2:51 AM EST | Rip Current Statement | JAX | Camden, Glynn | 40 hr |
| Dec 24, 2:51 AM EST | Coastal Flood Advisory | JAX | Duval, Flagler, Nassau | 40 hr |
| Dec 24, 3:28 AM EST | Gale Warning | JAX | 19 hr | |
| Dec 24, 3:01 PM EST | Small Craft Advisory | JAX | 60 hr |
Nearby
Wind Advisories in Florida, 2019Wind Advisories in Georgia, 2019Every wind advisory in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.